Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had flu. Now nausea, racing heart and dizziness when napping. Concerned

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
Have been feeling vaguely sick "nauseous" since about of the "flu" a month ago. The flu was horrible--- if it was the flu. Violently nauseous and heart racing. Heart was racing violently at one point. Flu Attack lasted about 24 hours. Went to internist. EKG was ok. Many symptoms most pronuncedly waking up from naps with heart racing and feeling dizzy and sick to stomach. There seems to be a connection between napping and racing heart and dizziness (and ringing in ears) although haven't felt great in general. Internist just scheduled physical i(in a few months). For the time being I am most concerned about these heart racing, ear ringing spells that seem to be connected with sleeping (napping)?
Posted Sat, 22 Sep 2012 in Brain and Spine
Answered by Dr. Anil Grover 1 hour later
Hi there,
Thanks for writing in.
I am a qualified and certified Cardiologist with an additional degree in XXXXXXX Medicine. I read your mail with diligence.
There is always racing heart that is fast heart race and dizziness because heart does not receive its requisite quota of oxygen supply which it is supposed to with a heart beating between 60 to 90. Brain's heart controlling center force the heart to beat faster thus the more beating rate. It is sort of vicious cycle. I would suggest you see your doctor for the doctor after thorough examination would order few investigations and my guess is a) HOLTER EXAMINATION to exclude episodic paroxysmal supra ventricular tachycardia (PSVT), b) Cervical spine scan or x-ray which can produce giddiness with less supply to heart by Vertebro Basal Insufficiency (VBI) c) possibly an echocardiography is there is slightest doubt of valvular heart disease like symptoms occurring after one month after flu look co incidental. I agree with you it is matter of concern but not to panic. I would not suggest any OTC medicine. Except that you have appointment for next day you can take a tablet of Doxylamine Succinate 12.5 mg as a sleeping pill medicine which acts against nausea and available OTC.
If you have any question for the interim I will be more than happy to answer. I hope it is not too late today in Michigan to see a doctor on semi urgent basis if it comes to tomorrow just rest faster heart rate here PSVT is a harmless condition and easily treatable. Fourth diagnosis comes to mind is migraine but you never had headache but nauseous feeling makes me suspect it. Seeing an Internist would be sufficient. If you have any follow up query in the interim I will be only too happy to answer it asap. Good Luck.
Regards and Best Wishes

Dr Anil Grover,
Cardiologist and medical specialist.
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor